question-icon

What causes increased heart rate and excessive sweating?

default
Posted on Tue, 22 Jul 2014
Question: Intermittently my heart rate has been 80 to 90 beats per minute during the night and I get the sweats. I have Graves Disease and had most of my thyroid removed 25 years ago. The only medication I am taking is Levothyroxine, 88 mcg. What should I do? Thanks so much. Mary Fogleman
doctor
Answered by Dr. Sudhir (4 hours later)
Brief Answer:
Your Levothyroxine dose needs to be recalibrated.

Detailed Answer:
Hello,

These are side effects of Levothyroxine.These are known side effects.

You need to see you endocrinologist for adjusting the dose.Doctor might want to get hormone levels checked first.Then doctor can slowly shift you to appropriate dose.Hope this helps.Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir (23 minutes later)
Thank you. Do you believe I should also consider taking the brand name Synthroid?
doctor
Answered by Dr. Sudhir (4 minutes later)
Brief Answer:
Rather appropriate dosage would matter more.

Detailed Answer:
Hello,

Appropriate dosage of medication of any brand can help get better results.Please dont try self medications, in case you are thinking about it.Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir

Internal Medicine Specialist

Practicing since :2000

Answered : 1415 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes increased heart rate and excessive sweating?

Brief Answer: Your Levothyroxine dose needs to be recalibrated. Detailed Answer: Hello, These are side effects of Levothyroxine.These are known side effects. You need to see you endocrinologist for adjusting the dose.Doctor might want to get hormone levels checked first.Then doctor can slowly shift you to appropriate dose.Hope this helps.Regards.